MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1200008
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Seroma (2069)
Date of Event 11/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided we are unable to determine to what extent, if any, the phasix st mesh may have caused or contributed to the patient's postoperative seroma.Seroma formation is a known inherent risk of any surgical procedure.As reported the seroma was drained in postoperative follow up and is noted to be resolved.The contact was unable to provide the product lot number.Without a lot number a review of the manufacturing batch records could not be conducted.The instructions-for-use (ifu) supplied with the device identifies seroma in the adverse reactions section as a possible post-op complications.Should additional information be provided, a supplemental emdr will be submitted.Remains implanted.
 
Event or Problem Description
The following was reported and is associated with phasix st study (b)(6): on (b)(6) 2018: the study patient underwent the repair of an incarcerated hernia near the umbilicus and a second incarcerated hernia located in the epigastrium performed via robotic assisted approach.An 8cm circle phasix st was used in this repair.On (b)(6) 2018: the study patient experienced a post-operative seroma.The seroma was drained during a postoperative follow-up.No further action was taken.On (b)(6) 2018: seroma is noted to have resolved.The seroma was assessed per the clinical pi to be likely related to the study device and likely related to the index procedure.The ae has been assessed as moderate in severity by the clinician.The device remains implanted.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key10490662
Report Number1213643-2020-20001
Device Sequence Number14095130
Product Code OWT
UDI-Device Identifier00801741095276
UDI-Public(01)00801741095276
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source other,study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1200008
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2020
Initial Report FDA Received Date09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR